MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 22X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 22X1 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305155
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of birth: unknown.The patient¿s age was used to determine a placeholder date for this field.Investigation summary: a device history record review was completed by our quality engineer team for provided material number 305155 and lot number 9239121.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Further action has not been determined necessary at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the needle 22x1 rb pulled out of the hub while injecting a dog and remained between the shoulder blades.The needle was able to be removed by hand from the patients body.The following information was provided by the initial reporter: "the medication was drawn up with a different needle.This needle was placed onto the syringe and gave a subcutaneous injection to a small dog between the shoulder blades.The dog was very still and as the needle was pulled out it was noticed that the needle was no longer on the hub.Looked at the patient and the needle was slightly sticking our and was able to pull it out of the patient.".

Brand Name
NEEDLE 22X1 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key11548394
Report Number1911916-2021-00235
Device Sequence Number19816569
Product Code FMI
UDI-Device Identifier30382903051558
UDI-Public30382903051558
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2024
Device Model Number305155
Device Catalogue Number305155
Device Lot Number9239121
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2021
Initial Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR